ROBERT E. HODGES, M.D.; WALTER M. KIRKENDALL, M.D.
To the editor: The article by Elsas and colleagues "Wilson's Disease with Reversible Renal Tubular Dysfunction" (1), called attention to a lupus erythematosus-like syndrome that occurred after 27 months of treatment with D-penicillamine. Cessation of therapy with penicillamine resulted in "progressive renal tubular impairment." The authors concluded that penicillamine not only initiated a lupus-like syndrome but that copper deposition was the apparent cause of proximal renal tubular dysfunction.
In March of 1956 (2) we published an article describing kidney function in four patients with Wilson's disease. We suggested that the functional renal defect was confined to the proximal convoluted tubules
Learn more about subscription options.
Register Now for a free account.
HODGES RE, KIRKENDALL WM. Renal Tubule and Wilson's Disease. Ann Intern Med. 1972;76:835–836. doi: 10.7326/0003-4819-76-5-835_2
Download citation file:
Published: Ann Intern Med. 1972;76(5):835-836.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only